Full-Text PDF (288 KB) | Metadata | Table of Contents | PM summary
Published online: 2018-12-12
Towards a pseudoequational proof theoryJorge Almeida and Ondřej Klíma (1) Universidade do Porto, Portugal
(2) Masaryk University, Brno, Czechia
A new scheme for proving pseudoidentities from a given set $\Sigma$ of pseudoidentities, which is clearly sound, is also shown to be complete in many instances, such as when $\Sigma$ defines a locally finite variety, a pseudovariety of groups, more generally, of completely simple semigroups, or of commutative monoids. Many further examples for which the scheme is complete are given when $\Sigma$ defines a pseudovariety V which is $\sigma$-reducible for the equation $x = y$, provided $\Sigma$ is enough to prove a basis of identities for the variety of $\sigma$-algebras generated by V. This gives ample evidence in support of the conjecture that the proof scheme is complete in general.
Keywords: Pseudoidentity, syntactical proof, semigroup, profinite monoid, completeness, reducible pseudovariety, implicit signature
Almeida Jorge, Klíma Ondřej: Towards a pseudoequational proof theory. Port. Math. 75 (2018), 79-119. doi: 10.4171/PM/2012